Alert archive / Maine / Gale Warnings in 2015

Gale Warning 4, NWS Gray, ME

January 15, 2015

NWS Gray, ME issued this gale warning at Jan 15, 2015, 3:21 AM EST. It took effect at Jan 16, 2015, 7:00 AM EST. It was in force for 20 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 15, 2015, 3:21 AM EST (08:21 UTC)
In effect from
Jan 16, 2015, 7:00 AM EST
Expired
Jan 17, 2015, 3:27 AM EST
In force
20 hr
Issued by
NWS Gray, ME

The text

As transmitted, in the capitals the NWS used until 2016.

890 
WHUS71 KGYX 150821
MWWGYX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAY ME
321 AM EST THU JAN 15 2015


ANZ150>152-154-152230-
/O.UPG.KGYX.GL.A.0002.150116T1200Z-150117T1100Z/
/O.NEW.KGYX.GL.W.0004.150116T1400Z-150117T0400Z/
STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY-
PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-
CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM-
321 AM EST THU JAN 15 2015

...GALE WARNING IN EFFECT FROM 9 AM TO 11 PM EST FRIDAY...

THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A GALE WARNING...
WHICH IS IN EFFECT FROM 9 AM TO 11 PM EST FRIDAY. THE GALE WATCH
IS NO LONGER IN EFFECT.

* WINDS...WEST 20 TO 30 KT WITH GUSTS UP TO 40 KT.

* SEAS...4 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

ANZ153-152230-
/O.NEW.KGYX.SC.Y.0102.150116T1400Z-150117T0400Z/
CASCO BAY-
321 AM EST THU JAN 15 2015

...SMALL CRAFT ADVISORY IN EFFECT FROM 9 AM TO 11 PM EST FRIDAY...

THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 9 AM TO 11 PM EST FRIDAY.

* WINDS...WEST 15 TO 25 KT WITH GUSTS UP TO 30 KT.

* SEAS...2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
4 follow-up statements
902 
WHUS71 KGYX 152016
MWWGYX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAY ME
316 PM EST THU JAN 15 2015

ANZ150>152-154-161030-
/O.EXT.KGYX.GL.W.0004.150116T1200Z-150117T0400Z/
STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY-
PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-
CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM-
316 PM EST THU JAN 15 2015

...GALE WARNING NOW IN EFFECT FROM 7 AM TO 11 PM EST FRIDAY...

* WINDS...WEST 20 TO 30 KT WITH GUSTS UP TO 35 KT.

* SEAS...4 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

ANZ153-161030-
/O.EXT.KGYX.SC.Y.0102.150116T1200Z-150117T0400Z/
CASCO BAY-
316 PM EST THU JAN 15 2015

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 7 AM TO 11 PM EST
FRIDAY...

* WINDS...WEST 15 TO 25 KT WITH GUSTS UP TO 30 KT.

* SEAS...2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
468 
WHUS71 KGYX 160819
MWWGYX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAY ME
319 AM EST FRI JAN 16 2015

...ARCTIC FRONT WILL CROSS THE WATERS TODAY...


ANZ150>152-154-162230-
/O.EXT.KGYX.GL.W.0004.150116T1200Z-150117T1000Z/
/O.NEW.KGYX.UP.Y.0003.150117T0000Z-150117T1500Z/
STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY-
PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-
CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM-
319 AM EST FRI JAN 16 2015

...GALE WARNING NOW IN EFFECT FROM 7 AM THIS MORNING TO 5 AM EST
SATURDAY...
...FREEZING SPRAY ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO
10 AM EST SATURDAY...

THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A FREEZING SPRAY
ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 10 AM EST
SATURDAY.

* WINDS...WEST 20 TO 30 KT WITH GUSTS UP TO 40 KT.

* SEAS...5 TO 8 FEET.

* FREEZING SPRAY... MODERATE ICE WILL ACCUMULATE ON VESSELS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A FREEZING SPRAY ADVISORY MEANS THAT LIGHT TO MODERATE
ACCUMULATION OF ICE IS EXPECTED ON VESSELS. OPERATING A VESSEL IN
FREEZING SPRAY CAN BE HAZARDOUS. IT IS RECOMMENDED THAT VESSELS
BE PREPARED TO TAKE APPROPRIATE COUNTER MEASURES BEFORE PUTTING
TO SEA OR ENTER THE ADVISORY AREA.

&&

$$

ANZ153-162230-
/O.EXT.KGYX.SC.Y.0102.150116T1200Z-150117T1000Z/
/O.NEW.KGYX.UP.Y.0003.150117T0000Z-150117T1500Z/
CASCO BAY-
319 AM EST FRI JAN 16 2015

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 7 AM THIS MORNING TO
5 AM EST SATURDAY...
...FREEZING SPRAY ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO
10 AM EST SATURDAY...

THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A FREEZING SPRAY
ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 10 AM EST
SATURDAY.

* WINDS...WEST 15 TO 25 KT WITH GUSTS UP TO 35 KT.

* SEAS...2 TO 4 FEET.

* FREEZING SPRAY...MODERATE ICE WILL ACCUMULATE ON VESSELS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A FREEZING SPRAY ADVISORY MEANS THAT LIGHT TO MODERATE
ACCUMULATION OF ICE IS EXPECTED ON VESSELS. OPERATING A VESSEL IN
FREEZING SPRAY CAN BE HAZARDOUS. IT IS RECOMMENDED THAT VESSELS
BE PREPARED TO TAKE APPROPRIATE COUNTER MEASURES BEFORE PUTTING
TO SEA OR ENTER THE ADVISORY AREA.

&&

$$
969 
WHUS71 KGYX 162006
MWWGYX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAY ME
306 PM EST FRI JAN 16 2015

...ARCTIC COLD AIR MOVING ACROSS THE WATERS TONIGHT...

ANZ153-171015-
/O.UPG.KGYX.SC.Y.0102.000000T0000Z-150117T1000Z/
/O.EXA.KGYX.GL.W.0004.000000T0000Z-150117T1000Z/
/O.CON.KGYX.UP.Y.0003.150117T0000Z-150117T1500Z/
CASCO BAY-
306 PM EST FRI JAN 16 2015

...GALE WARNING IN EFFECT UNTIL 5 AM EST SATURDAY...
...FREEZING SPRAY ADVISORY REMAINS IN EFFECT FROM 7 PM THIS
EVENING TO 10 AM EST SATURDAY...

THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A GALE WARNING...
WHICH IS IN EFFECT UNTIL 5 AM EST SATURDAY. THE SMALL CRAFT
ADVISORY IS NO LONGER IN EFFECT.

* WINDS...NORTHWEST 15 TO 25 KT WITH GUSTS UP TO 45 KT.

* SEAS...2 TO 4 FEET.

* FREEZING SPRAY...MODERATE ICE WILL ACCUMULATE ON VESSELS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A FREEZING SPRAY ADVISORY MEANS THAT LIGHT TO MODERATE
ACCUMULATION OF ICE IS EXPECTED ON VESSELS. OPERATING A VESSEL IN
FREEZING SPRAY CAN BE HAZARDOUS. IT IS RECOMMENDED THAT VESSELS
BE PREPARED TO TAKE APPROPRIATE COUNTER MEASURES BEFORE PUTTING
TO SEA OR ENTER THE ADVISORY AREA.

&&

$$

ANZ150>152-154-171015-
/O.CON.KGYX.GL.W.0004.000000T0000Z-150117T1000Z/
/O.CON.KGYX.UP.Y.0003.150117T0000Z-150117T1500Z/
STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY-
PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-
CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM-
306 PM EST FRI JAN 16 2015

...GALE WARNING REMAINS IN EFFECT UNTIL 5 AM EST SATURDAY...
...FREEZING SPRAY ADVISORY REMAINS IN EFFECT FROM 7 PM THIS
EVENING TO 10 AM EST SATURDAY...

* WINDS...NORTHWEST 20 TO 30 KT WITH GUSTS UP TO 40 KT.

* SEAS...4 TO 7 FEET.

* FREEZING SPRAY... MODERATE ICE WILL ACCUMULATE ON VESSELS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A FREEZING SPRAY ADVISORY MEANS THAT LIGHT TO MODERATE
ACCUMULATION OF ICE IS EXPECTED ON VESSELS. OPERATING A VESSEL IN
FREEZING SPRAY CAN BE HAZARDOUS. IT IS RECOMMENDED THAT VESSELS
BE PREPARED TO TAKE APPROPRIATE COUNTER MEASURES BEFORE PUTTING
TO SEA OR ENTER THE ADVISORY AREA.

&&

$$
353 
WHUS71 KGYX 170827
MWWGYX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAY ME
327 AM EST SAT JAN 17 2015

...GUSTY WINDS CONTINUE FOR OUTER WATERS...

ANZ150-152-154-171500-
/O.CAN.KGYX.GL.W.0004.000000T0000Z-150117T1000Z/
/O.NEW.KGYX.SI.Y.0001.150117T0827Z-150117T1700Z/
/O.CON.KGYX.UP.Y.0003.000000T0000Z-150117T1500Z/
STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-
PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-
CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM-
327 AM EST SAT JAN 17 2015

...SMALL CRAFT ADVISORY FOR WINDS IN EFFECT UNTIL NOON EST
TODAY...
...FREEZING SPRAY ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS
MORNING...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A SMALL CRAFT
ADVISORY FOR WINDS...WHICH IS IN EFFECT UNTIL NOON EST TODAY. THE
GALE WARNING HAS BEEN CANCELLED.

* WINDS...NORTHWEST 15 TO 25 KT WITH GUSTS UP TO 30 KT.

* FREEZING SPRAY... MODERATE ICE WILL ACCUMULATE ON VESSELS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 21 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

A FREEZING SPRAY ADVISORY MEANS THAT LIGHT TO MODERATE
ACCUMULATION OF ICE IS EXPECTED ON VESSELS. OPERATING A VESSEL IN
FREEZING SPRAY CAN BE HAZARDOUS. IT IS RECOMMENDED THAT VESSELS
BE PREPARED TO TAKE APPROPRIATE COUNTER MEASURES BEFORE PUTTING
TO SEA OR ENTER THE ADVISORY AREA.

&&

$$

ANZ151-153-171500-
/O.CAN.KGYX.GL.W.0004.000000T0000Z-150117T1000Z/
/O.CON.KGYX.UP.Y.0003.000000T0000Z-150117T1500Z/
PENOBSCOT BAY-CASCO BAY-
327 AM EST SAT JAN 17 2015

...FREEZING SPRAY ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS
MORNING...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GRAY HAS CANCELLED THE GALE
WARNING.

* FREEZING SPRAY...MODERATE ICE WILL ACCUMULATE ON VESSELS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZING SPRAY ADVISORY MEANS THAT LIGHT TO MODERATE
ACCUMULATION OF ICE IS EXPECTED ON VESSELS. OPERATING A VESSEL IN
FREEZING SPRAY CAN BE HAZARDOUS. IT IS RECOMMENDED THAT VESSELS
BE PREPARED TO TAKE APPROPRIATE COUNTER MEASURES BEFORE PUTTING
TO SEA OR ENTER THE ADVISORY AREA.

&&

$$

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gray, ME wrote its last area forecast discussion before this gale warning went out at Jan 15, 3:15 AM EST, 6 minutes earlier.

Area forecast discussion, Jan 15, 3:15 AM EST, 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAY ME
315 AM EST THU JAN 15 2015

.SYNOPSIS...
LOW PRESSURE PASSING WELL TO OUR SOUTH COULD SPILL A LITTLE LIGHT
SNOW INTO COASTAL AREAS TODAY. A COLD FRONT WILL CROSS THE REGION
ON FRIDAY. HIGH PRESSURE WILL BUILD IN FROM THE WEST FRIDAY NIGHT
AND SATURDAY. A WARM FRONT CROSSES NEW ENGLAND SATURDAY
NIGHT. A COASTAL STORM COULD BRING BRING RAIN OR SNOW TO THE
REGION SUNDAY NIGHT AND MONDAY.

&&

.NEAR TERM /THROUGH TODAY/...
AS SFC RIDGE HOLDS TO THE EAST TODAY...LOW PRESSURE PASSING WELL S
OF THE GULF OF ME INTERACTS TO PRODUCE A WEAK AND MOBILE INVERTED
TROUGH. BASED ON WIND FIELDS...THERE IS ACTUALLY A PRETTY DECENT
PERIOD OF CONVERGENCE OVER THE WATERS TODAY...SO PROBABLY BULK OF
PRECIP WILL BE THERE. NAM12 TENDS TO SPREAD THE QPF OUT A LITTLE
TOO MUCH...WHILE RAP/HRRR MAY BE A LITTLE TOO SPOTTY AND LIMITED
TO OFFSHORE WITH ITS QPF...SO HAVE SORT OF BLENDED TO COME
SOMEWHERE IN BETWEEN. THIS WOULD GIVE GENERALLY LESS THAN AN INCH TO
COASTAL COUNTIES S OF PWM...AND INLAND COASTAL COUNTIES OVER
CENTRAL ME...WITH AN INCH OR SO ALONG THE IMMEDIATE MID-COAST.
BEST CHC FOR ACCUMS WILL BE THIS AFTERNOON...EXTENDING INTO THE
EVE AROUND PENOBSCOT BAY. HIGHS TO DAY WILL NUDGE UP INT TO UPPER
20S ON THE COAST...WHERE IT HASNT/T GOTTEN VERY COLD
OVERNIGHT...TO AROUND 20 IN THE MTNS AND CT VLY.

&&

.SHORT TERM /TONIGHT THROUGH 6 PM FRIDAY/...
SHOULD SEE TH INVERTED TROUGH BREAK DOWN AS THE SFC LOW SHIFTS
EWD...AND SOME LINGERING LIGHT SNOW AROUND PENOBSCOT BAY WILL END
DURING THE EVENING. ELSEWHERE LOOK FOR SOME AT LEAST PARTIAL
CLEARING AFTER SUNSET...WITH THE NEXT ROUND OF CLOUDS MOVING IN
FROM THE WEST AFTER MIDNIGHT IN ADVANCE OF THE COLD FRONT. THE
FORCING WANES THURSDAY NIGHT AND SHOULD BRING AN END TO ANY LIGHT
SNOWFALL. A COLD FRONT WILL APPROACH FROM THE WEST LATE THURSDAY
NIGHT AND POSSIBLY BE ACCOMPANIED BY SOME SNOW SHOWERS OR SQUALLS
IN THE MOUNTAINS TOWARD DAYBREAK FRIDAY. LOWS WILL BE A LITTLE
COLDER ON THE COAST THAN THIS MORNING...UPPER TEENS TO ROUND
20...AND WARMER IN THE MTNS...GENERALLY SINGLE DIGITS ABV ZERO.

ON FRIDAY...THEN COLD FRONT MOVES THROUGH...AND WILL PRODUCE SOME
SHSN...AND MAYBE SOME SQUALLS IN THE MTNS...BUT WILL DO VERY
LITTLE AS IT APPROACHES THE COAST. HIGHS COULD MAKE A RUN AT
FREEZING IN SRN NH AND ALONG THE SW ME COAST BEFORE THE FRONT MOVES
THROUGH IN THE AFTERNOON. BREEZY SW FLOW AHEAD OF THE FRONT WILL
DEVELOP WITH A FEW GUSTS TO 25 MPH.

&&

.LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
FOR THOSE OF YOU FOLLOWING ALONG WITH THE VARIOUS MODELS PLEASE
NOTE THE GFS GOT A MAJOR UPGRADE AS OF THE 12Z 14JAN RUN. THIS
MODEL, NOW IN IT IS THIRD FULL OPERATIONAL RUN, HAS HAD SOME MAJOR
IMPROVEMENTS /INCLUDING INCREASED RESOLUTION/ COMPARED TO THE
TRIED AND TRUE GFS OF YESTERDAY. WITH THIS IN MIND IT IS TIME TO
PUT ASIDE ANY PRECONCEIVED BIASES AND OPINIONS YOU MAY HAVE HAD AS
WE GET TO KNOW THIS NEW MODEL.

WHILE THE MODEL IS BRAND NEW THE PATTERN IS VERY MUCH OLD. HIGH
AMPLITUDE RIDGE ALONG THE PACIFIC COAST WITH A LARGE BLOCK OVER
ALASKA AND OUR FRIEND THE COLD AIR LURKING JUST TO OUR NORTH AS
WE REMAIN IN GENERALLY ZONAL FLOW. AFTER FRIDAY'S FRONT WINDS WILL
DIMINISH OVERNIGHT. WITH LOWS WELL BELOW ZERO WIND CHILL WARNING
CRITERIA MAY BE MET IN THE FAR NORTH WITH WIND CHILL ADVISORY IN
THE FOOTHILLS OVERNIGHT INTO SATURDAY MORNING. SATURDAY HIGH
PRESSURE BUILDS INTO THE REGION WITH COLD TEMPERATURES CONTINUING.
SUNDAY WILL START A WARMING TREND WILL CONTINUE THROUGH INTO
MONDAY WITH TEMPERATURES REACHING BACK ABOVE FREEZING IN THE FAR
SOUTH.

THE MEAT OF THIS FORECAST PERIOD COMES ON SUNDAY NIGHT AND INTO
MONDAY /DAY 4 TO 5/ WITH A STORM. AGAIN TONIGHT A WIDE VARIETY OF
OPTIONS. GFS AND EURO BOTH BRING A SOUTHERN STREAM DISTURBANCE UP
THE COAST...WITH AN UPSTREAM TILTED TROUGH ALOFT RESULTING IN A
LOW TRACKING FROM SOUTH TO NORTH THROUGH NEW ENGLAND WITH A VERY
WARM AND WET AIR MASS. AT THE OTHER END OF THE SPECTRUM THE
CANADIAN KEEPS UP THE STATUS QUO WITH JUST SOME LIGHT SNOW AND
ANOTHER SHOT OF COLD AIR. CONFIDENCE IN PRECIPITATION FOR MONDAY
IS INCREASING BUT REMAIN SKEPTICAL OF THE VERY WARM SOLUTION. THIS
ENTIRE STORM IS DEPENDENT ON THE BLOCK OVER THE WEST COAST
BREAKING DOWN AND THEN A DISTURBANCE CURRENTLY OVER THE PACIFIC
PUSHING THROUGH THE MOUNTAINS IN TIME TO DIG SOUTH INTO THE
SOUTHEAST US. WOULD LIKE TO SEE SOME MORE CONSISTENCY BEFORE FULLY
BUYING INTO THE WARM AIR. IF THE WARM AIR DOES COME IN THE FINAL
CONSIDERATION WILL BE WHETHER IT MAKES IT DOWN TO GROUND LEVEL.
WITH SOLID SNOW COVER AND A PROLONGED PERIOD OF COLD TRAPPING THE
COLD AT THE GROUND FOR A PERIOD OF FREEZING RAIN BEFORE GOING TO
RAIN IS AN OPTION TO THROWN IN THE MIX AS WELL.

DESPITE THE SPREAD ON MONDAYS STORM THERE IS MUCH HIGHER
CONFIDENCE ON COLD DRY ARCTIC AIR MOVING BACK IN FOR THE MID WEEK
PERIOD.

&&

.AVIATION /08Z THURSDAY THROUGH MONDAY/...
SHORT TERM...S OF THE MTNS MVFR TO IF CIGS PERSIST THRU THE
DAY...WITH SHSN OR A PERIOD OF -SN DEVELOPING AT COASTAL
TERMINALS THIS AFTERNOON. KLEB/KHIE WILL LKLY STAY VFR THRU THE
DAY. ALL TERMINALS SHOULD IMPROVE TO VFR TONIGHT...WITH MVFR CIGS
MOVING INTO KLEB/KHIE EARLY FRIDAY.

LONG TERM...VFR CONDITIONS THROUGH THE WEEKEND BECOMING MVFR AT
HIE ON SUNDAY. SUNDAY NIGHT INTO MONDAY A STORM WILL MOVE THROUGH
THE REGION WITH ALL LOCATIONS LOWERING TO IFR.

&&

.MARINE...
SHORT TERM...SEAS MAY APPROACH 5 FT ON THE OUTER WATERS TODAY...BUT
MARGINAL SO NO SCA AT THIS TIME. SCA CONDITIONS LOOK MORE LIKELY
TOWARD EARLY FRIDAY MORNING AS COLD FRONT APPROACHES....WITH GALES
EXPECTED IN ALL BUT CASCO BAY MIDDAY INTO FRIDAY EVENING.

LONG TERM...
FRIDAY NIGHT WILL SEE GALE FORCE WINDS WITH FREEZING SPRAY ON THE
WATERS IN THE WAKE OF THE COLD FRONT. SATURDAY NIGHT WINDS WILL
DIMINISH AND WARMER AIR WILL BEGIN TO MOVE IN. AS THE SOUTHERLY
FLOW DEVELOPS TO BRING THE WARMING TREND THROUGH THE WEEKEND WE
ALSO SET UP A VERY FAVORABLE FETCH FOR PENOBSCOT BAY... HAVE
INCREASED WAVE HEIGHTS CONSIDERABLY ABOVE GUIDANCE WITH 6-9FT
WAVES IMPACTING THE FERRY CROSSING FROM ROCKLAND TO VINALHAVEN.
ANOTHER STORM WILL IMPACT THE WATERS SUNDAY NIGHT INTO MONDAY.

&&

.GYX WATCHES/WARNINGS/ADVISORIES...
ME...NONE.
NH...NONE.
MARINE...GALE WARNING FROM FRIDAY MORNING THROUGH FRIDAY NIGHT
FOR ANZ150>152-154. SMALL CRAFT ADVISORY FROM FRIDAY MORNING
THROUGH FRIDAY NIGHT FOR ANZ153.

&&

SYNOPSIS...
NEAR TERM...CEMPA
SHORT TERM...CEMPA
LONG TERM...CURTIS
AVIATION...CEMPA/CURTIS
MARINE...CEMPA/CURTIS
Hazardous weather outlook, Jan 15, 3:19 AM EST, 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAY ME
319 AM EST THU JAN 15 2015

MEZ007>009-012>014-018-NHZ001>013-015-160830-
NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN OXFORD-
SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK-NORTHERN COOS-
SOUTHERN COOS-NORTHERN GRAFTON-NORTHERN CARROLL-SOUTHERN GRAFTON-
SOUTHERN CARROLL-SULLIVAN-MERRIMACK-BELKNAP-STRAFFORD-CHESHIRE NH-
EASTERN HILLSBOROUGH NH-INTERIOR ROCKINGHAM-
WESTERN AND CENTRAL HILLSBOROUGH NH-
319 AM EST THU JAN 15 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW
HAMPSHIRE...NORTHERN NEW HAMPSHIRE...SOUTHEASTERN NEW HAMPSHIRE AND
SOUTHERN NEW HAMPSHIRE.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

BITTERLY COLD TEMPERATURES WILL DROP WIND CHILLS TO -20 OR BELOW
BEHIND AN ARCTIC FRONT FRIDAY.

A STORM SYSTEM COULD AFFECT THE REGION LATE IN THE WEEKEND OR
EARLY NEXT WEEK. HOWEVER...CONFIDENCE IN TRACK AND POTENTIAL
PRECIPITATION TYPES IS VERY LOW AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MEZ019>028-NHZ014-160830-
INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO-
COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-COASTAL WALDO-
COASTAL ROCKINGHAM-
319 AM EST THU JAN 15 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE AND
SOUTHEASTERN NEW HAMPSHIRE.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

A LITTLE LIGHT SNOW IS POSSIBLE ALONG THE COAST ON
THURSDAY...ESPECIALLY DURING THE AFTERNOON. GENERALLY LESS THAN
AN INCH IS EXPECTED...BUT 1 TO 2 INCHES COULD FALL ON THE MID
COAST OF MAINE. THEREFORE...SLIPPERY TRAVEL IS POSSIBLE DURING THE
AFTERNOON AND EVENING COMMUTE THURSDAY.

A STORM SYSTEM COULD AFFECT THE REGION LATE IN THE WEEKEND OR
EARLY NEXT WEEK. HOWEVER...CONFIDENCE IN TRACK AND POTENTIAL
PRECIPITATION TYPES IS VERY LOW AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ150>152-154-160830-
STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY-
PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-
CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM-
319 AM EST THU JAN 15 2015

...GALE WARNING IN EFFECT FROM 9 AM TO 11 PM EST FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PENOBSCOT BAY...THE COASTAL
WATERS FROM CAPE ELIZABETH ME TO MERRIMACK RIVER MA...THE COASTAL
WATERS FROM PORT CLYDE ME TO CAPE ELIZABETH ME AND THE COASTAL
WATERS FROM STONINGTON ME TO PORT CLYDE ME.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

FREEZING SPRAY AND GALE CONDITIONS ARE POSSIBLE FRIDAY AFTERNOON
AND EVENING BEHIND AN ARCTIC FRONT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ153-160830-
CASCO BAY-
319 AM EST THU JAN 15 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CASCO BAY.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jan 15, 12:41 AM EST, 2 hours 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
1241 AM EST THU JAN 15 2015

MEZ018>028-NHZ010-013-014-150700-
INTERIOR YORK-INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-
INTERIOR WALDO-COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-
KNOX-COASTAL WALDO-STRAFFORD-INTERIOR ROCKINGHAM-
COASTAL ROCKINGHAM-
INCLUDING THE CITIES OF...SANFORD...BERWICK...NORTH WINDHAM...
GORHAM...BRIDGTON...LEWISTON-AUBURN...LIVERMORE FALLS...AUGUSTA...
WATERVILLE...WINTERPORT...UNITY...BIDDEFORD...SACO...
OLD ORCHARD BEACH...KITTERY...PORTLAND...SOUTH PORTLAND...
WESTBROOK...BATH...TOPSHAM...BOOTHBAY HARBOR...WISCASSET...
WALDOBORO...CAMDEN...ROCKLAND...THOMASTON...BELFAST...
LINCOLNVILLE...ROCHESTER...DOVER...SALEM...DERRY...EXETER...
PORTSMOUTH...HAMPTON
1241 AM EST THU JAN 15 2015

VERY SPOTTLY LIGHT SNOW AND FREEZING DRIZZLE WILL WIND DOWN BY 2
AM.

The office that day

Everything else NWS Gray, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 15, 3:21 AM ESTSmall Craft AdvisoryGYX36 hr
Jan 15, 3:17 PM ESTWind Chill WatchGYXFranklin, Oxford, Somerset12 hr

Nearby

Gale Warnings in Maine, 2015Every gale warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.